MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS
Model Number REACT-71
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the surgeon was going to perform a middle cerebral artery thrombectomy.After the catheter was in place, the suction was normal.The suction process had great resistance.When the catheter was pulled out of the body, it was found that the distal end of the catheter was severely kinked and normal suction could not be performed.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The patient was undergoing intracranial middle cerebral artery thrombectomy.It was noted the patient's vessel tortuosity was moderate.The access vessel was the femoral artery with a diameter of 5.5 mm.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the cause of the resistance and kink was not determined.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the react-71 catheter was returned for evaluation inside a biohazard bag and a shipping box.¿ visual inspection/damage location details: the distal tip and marker band were found to be flattened.The catheter body was also found to be kinked at 37.5cm from the distal tip.No flash or voids molded were observed in the hub.¿ testing/analysis: the usable length of the catheter was measured to be within specifications.The catheter was flushed with water and found to be patent.The catheter was tested with an in-house 0.050" mandrel through hub with no issues.However, it got stuck at 37.5cm from the distal tip.No other anomalies were observed.¿ conclusion: based on the analysis findings, the customer report of "catheter kink/damage" and "catheter resistance" was confirmed as the returned react-71 catheter was found to be flattened and kinked.However, the root cause could not be determined.Possible cause includes vessel tortuosity.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21458224
Report Number2029214-2025-00492
Device Sequence Number7854796
Product Code DQY
UDI-Device Identifier00847536044197
UDI-Public00847536044197
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K182097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2025
Device Model NumberREACT-71
Device Catalogue NumberREACT-71
Device Lot NumberB600527
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2025
Supplement Date Received by Manufacturer02/27/2025
04/07/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date03/26/2025
05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale